I’ve just started my first medication and have been put on Medopar. I only started taking it yesterday. I was told about side effects and today I feel horribly sick. Could anyone tell me how long this is likely to last and how long before I start to notice any improvement in my symptoms please.
I’m sure you’ll hear from members of the community with their own experiences, however, it’s worth noting that everyone’s experience with Parkinson’s related medication is different and whilst there are some side affects, it doesn’t mean that you’ll experience the same thing.
We have more information on the side affects of Madapor on the Parkinson’s UK website here: https://www.parkinsons.org.uk/information-and-support/levodopa-co-beneldopa-and-co-careldopa
If you’d like to speak to someone about your concerns, you’re more than welcome to give our helpline a call and speak to one of our advisers about this. They’d be happy to support you further on this - give us a call on 0808 800 0303.
Hi. I’ve been taking Madopar for more than 3 years. It has never made me nauseous so I can’t help with that. But, the Madopar should start working quite quickly.
It normally starts working around 45 minutes after taking it, but it can be sooner or later. In my own case, the waiting time has varied from 20 minutes to 90, but 45 is the norm.
If you don’t see any benefit from taking it, or the effect is erratic, then it is worth making sure that you don’t eat anything for an hour before taking it, or half an hour afterwards. When you take it, swallow plenty of water with it.
Some people find it is more effective if they avoid eating high protein foods.
Thank you Jane.
I’ll try these ideas, as so far I haven’t noticed any improvement to my symptoms at all.
Hi I have been taking madopar for about 12 years and was given anti nausea meds for the first week I started taking them. This helped me whilst my body was getting used to the medication.
I also just started it. It’s been a week, it makes me feel very sick, low energy and seen no benefit. I assume im being to impatient.
I added Motillium anti nausea drug and it made the world of difference!! My energy shot back up from 20 to 80%. Not yet seen much noticeable improvement on 125 x3 per day 2 weeks in. Its amazing 2 months ago I had no real symptoms and now a noticeable left hand/leg shake, sleep problems, needing to poop 4 times a day…